Alert archive / Wisconsin / Winter Storm Watches in 2012

Winter Storm Watch 4, NWS Milwaukee, WI

March 1, 201220 counties in Wisconsin

NWS Milwaukee, WI issued this winter storm watch at Mar 1, 2012, 11:06 AM CST for 20 counties in Wisconsin. It took effect at Mar 2, 2012, 12:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 1, 2012, 11:06 AM CST (17:06 UTC)
In effect from
Mar 2, 2012, 12:00 PM CST
Expired
Mar 1, 2012, 8:51 PM CST
In force
Issued by
NWS Milwaukee, WI

Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2012-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2012-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
479 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

407 
WWUS43 KMKX 011706
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1106 AM CST THU MAR 1 2012

...POTENTIAL FOR SIGNIFICANT SNOWFALL ACROSS SOUTHERN WISCONSIN...

.LOW PRESSURE IS EXPECTED TO RAPIDLY INTENSIFY AS IT MOVES FROM
ILLINOIS FRIDAY INTO LOWER MICHIGAN FRIDAY EVENING. WHILE SOME
WARMER AIR WILL LINGER IN THE SOUTHEAST AT THE OUTSET OF THE
PRECIPITATION...THE STRENGTHENING LOW WILL ALLOW ANY RAIN IN THE
SOUTHEAST TO MIX WITH AND CHANGE OVER TO SNOW FRIDAY AFTERNOON.
ACCUMULATIONS OF MORE THAN 6 INCHES ARE POSSIBLE WITH THIS SNOW.
THIS WILL BE A WET HEAVY SNOW. THE MODEL TRACK OF THIS
INTENSIFYING LOW PRESSURE SYSTEM IS A CLASSIC TRACK FOR HEAVY SNOW
IN SOUTHERN WISCONSIN.

WIZ046-047-051-052-056>060-062>072-020115-
/O.NEW.KMKX.WS.A.0004.120302T1800Z-120303T0600Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
1106 AM CST THU MAR 1 2012

...WINTER STORM WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WINTER STORM WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING. 

* TIMING...RAIN OR A LIGHT MIX IS EXPECTED FRIDAY MORNING IN THE
  SOUTHEAST. HEAVY SNOW SHOULD DEVELOP ACROSS MUCH OF SOUTH
  CENTRAL AND SOUTHEAST WISCONSIN DURING THE AFTERNOON AND
  CONTINUING THROUGH THE EVENING. IN THE FAR SOUTHEAST A RAIN/SNOW MIX
  MAY LINGER A BIT LONGER...FROM MILWAUKEE AND JANESVILLE SOUTH.

* SNOW ACCUMULATIONS...4 TO 8 INCHES

* WINDS...NORTHEAST 10 TO 20 MPH WILL INCREASE TO 15 TO 25 MPH AND
  GRADUALLY SHIFT NORTH...THEN NORTHWEST FRIDAY EVENING.

* IMPACTS...DETERIORATING TRAVEL CONDITIONS ARE EXPECTED FROM THE
  HEAVY SNOW. SNOW COVERED ROADS...REDUCED VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
COLLAR/HENTZ
2 follow-up statements
502 
WWUS43 KMKX 012144
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
344 PM CST THU MAR 1 2012

...POTENTIAL FOR SIGNIFICANT SNOWFALL ACROSS SOUTHERN WISCONSIN...

.LOW PRESSURE IS EXPECTED TO RAPIDLY INTENSIFY AS IT MOVES FROM
ILLINOIS FRIDAY AND INTO LOWER MICHIGAN FRIDAY EVENING. WHILE SOME
WARMER AIR WILL LINGER IN THE SOUTHEAST AT THE OUTSET OF THE
PRECIPITATION...THE STRENGTHENING LOW WILL ALLOW ANY RAIN IN THE
SOUTHEAST TO MIX WITH AND CHANGE OVER TO SNOW FRIDAY AFTERNOON.
ACCUMULATIONS OF MORE THAN 6 INCHES ARE LIKELY WITH THIS SNOW.
THIS WILL BE A WET HEAVY SNOW. THE MODEL TRACK OF THIS
INTENSIFYING LOW PRESSURE SYSTEM IS A CLASSIC TRACK FOR HEAVY SNOW
IN SOUTHERN WISCONSIN.

WIZ046-047-051-052-056>060-062>072-020545-
/O.CON.KMKX.WS.A.0004.120302T1800Z-120303T0600Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
344 PM CST THU MAR 1 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING. 

* TIMING...RAIN AND A LIGHT MIX OF RAIN AND SNOW IS EXPECTED
  FRIDAY MORNING. HEAVY SNOW SHOULD DEVELOP ACROSS MUCH OF SOUTH
  CENTRAL AND SOUTHEAST WISCONSIN DURING THE AFTERNOON AND
  CONTINUING THROUGH THE EVENING. IN THE FAR SOUTHEAST A RAIN/SNOW
  MIX MAY LINGER A BIT LONGER...FROM MILWAUKEE AND JANESVILLE
  SOUTH.

* SNOW ACCUMULATIONS...4 TO 8 INCHES

* WINDS...NORTHEAST 10 TO 20 MPH WILL INCREASE TO 15 TO 30 MPH AND
  GRADUALLY SHIFT TO THE NORTH...THEN NORTHWEST LATER FRIDAY
  NIGHT. 

* IMPACTS...DETERIORATING TRAVEL CONDITIONS ARE EXPECTED FROM THE
  HEAVY SNOW. SNOW COVERED ROADS...AND REDUCED VISIBILITIES ARE
  EXPECTED FOR THE EVENING RUSH HOUR. SOME THUNDER SNOW IS ALSO
  POSSIBLE LATE FRIDAY AFTERNOON AND EARLY FRIDAY EVENING OVER THE
  SOUTHEAST...WHICH COULD LEAD TO 2 INCH AN HOUR SNOW RATES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...AND SLEET...THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

&&

$$

HENTZ
473 
WWUS43 KMKX 020251
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
851 PM CST THU MAR 1 2012

...INTENSE SNOWFALL EXPECTED ACROSS THE AREA LATER TOMORROW
AFTERNOON AND EVENING...

.LOW PRESSURE IS EXPECTED TO RAPIDLY INTENSIFY AS IT MOVES FROM
SOUTHERN ILLINOIS FRIDAY AND INTO LOWER MICHIGAN BY FRIDAY
EVENING. WHILE SOME WARMER AIR WILL LINGER IN THE SOUTHEAST AT THE
ONSET OF THE PRECIPITATION...THE STRENGTHENING LOW WILL ALLOW ANY
RAIN IN THE SOUTHEAST TO MIX WITH AND CHANGE OVER TO SNOW BY 3 TO
4 PM ON FRIDAY. ACCUMULATIONS OF 6 TO 8 INCHES ARE LIKELY WITH
LOCALLY HIGHER AMOUNTS POSSIBLE. SOME OF THE MOST INTENSE
SNOWFALL...WITH RATES APPROACHING 2 INCHES PER HOUR FOR A
TIME...WOULD BE OCCURRING AROUND THE EVENING RUSH HOUR. THIS WILL
BE A WET HEAVY SNOW. THE MODEL TRACK OF THIS INTENSIFYING LOW
PRESSURE SYSTEM IS A CLASSIC TRACK FOR HEAVY SNOW IN SOUTHERN
WISCONSIN.

WIZ051-052-058>060-021100-
/O.UPG.KMKX.WS.A.0004.120302T1800Z-120303T0600Z/
/O.NEW.KMKX.WS.W.0001.120302T2100Z-120303T0600Z/
FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON-OZAUKEE-
INCLUDING THE CITIES OF...FOND DU LAC...SHEBOYGAN...BEAVER DAM...
WEST BEND...PORT WASHINGTON
851 PM CST THU MAR 1 2012

...WINTER STORM WARNING IN EFFECT FROM 3 PM FRIDAY TO MIDNIGHT
CST FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 3 PM
FRIDAY TO MIDNIGHT CST FRIDAY NIGHT. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

* TIMING...RAIN AND A LIGHT MIX OF RAIN AND SNOW IS EXPECTED
  FRIDAY MORNING. HEAVY SNOW SHOULD DEVELOP BY MID TO LATE
  AFTERNOON...A BIT LATER BY THE LAKE SHORE...AND CONTINUE THROUGH
  THE EVENING. 

* SNOW ACCUMULATIONS...6 TO 8 INCHES

* WINDS...NORTHEAST 10 TO 20 MPH WILL INCREASE TO 15 TO 30 MPH 
  AND GRADUALLY SHIFT TO THE NORTH...THEN NORTHWEST LATER FRIDAY 
  NIGHT. 

* IMPACTS...DETERIORATING TRAVEL CONDITIONS ARE EXPECTED FROM 
  THE HEAVY SNOW. SNOW COVERED ROADS...AND REDUCED VISIBILITIES 
  ARE EXPECTED FOR THE EVENING RUSH HOUR. SOME THUNDER SNOW IS 
  ALSO POSSIBLE LATE FRIDAY AFTERNOON AND EARLY FRIDAY EVENING 
  OVER THE SOUTHEAST...WHICH COULD LEAD TO 2 INCH AN HOUR SNOW 
  RATES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

WIZ063>066-068>072-021100-
/O.UPG.KMKX.WS.A.0004.120302T1800Z-120303T0600Z/
/O.NEW.KMKX.WS.W.0001.120302T2100Z-120303T0300Z/
DANE-JEFFERSON-WAUKESHA-MILWAUKEE-GREEN-ROCK-WALWORTH-RACINE-
KENOSHA-
INCLUDING THE CITIES OF...MADISON...JEFFERSON...LAKE MILLS...
WAUKESHA...BROOKFIELD...MILWAUKEE...MONROE...JANESVILLE...
BELOIT...ELKHORN...LAKE GENEVA...RACINE...KENOSHA
851 PM CST THU MAR 1 2012

...WINTER STORM WARNING IN EFFECT FROM 3 PM TO 9 PM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN
EFFECT FROM 3 PM TO 9 PM CST FRIDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT. 

* TIMING...RAIN AND A LIGHT MIX OF RAIN AND SNOW IS EXPECTED
  FRIDAY MORNING. HEAVY SNOW SHOULD THEN DEVELOP BY MID AFTERNOON
  AND CONTINUE THROUGH MID EVENING.

* SNOW ACCUMULATIONS...6 TO 8 INCHES

* WINDS...NORTHEAST 10 TO 20 MPH WILL INCREASE TO 15 TO 30 MPH 
  AND GRADUALLY SHIFT TO THE NORTH...THEN NORTHWEST LATER FRIDAY 
  NIGHT. 

* IMPACTS...DETERIORATING TRAVEL CONDITIONS ARE EXPECTED FROM 
  THE HEAVY SNOW. SNOW COVERED ROADS...AND REDUCED VISIBILITIES 
  ARE EXPECTED FOR THE EVENING RUSH HOUR. SOME THUNDER SNOW IS 
  ALSO POSSIBLE LATE FRIDAY AFTERNOON AND EARLY FRIDAY EVENING 
  OVER THE SOUTHEAST...WHICH COULD LEAD TO 2 INCH AN HOUR SNOW 
  RATES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

WIZ046-047-056-057-062-067-021100-
/O.UPG.KMKX.WS.A.0004.120302T1800Z-120303T0600Z/
/O.NEW.KMKX.WW.Y.0009.120302T2100Z-120303T0300Z/
MARQUETTE-GREEN LAKE-SAUK-COLUMBIA-IOWA-LAFAYETTE-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...BARABOO...PORTAGE...
WISCONSIN DELLS...DODGEVILLE...DARLINGTON
851 PM CST THU MAR 1 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM TO 9 PM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 3 PM
TO 9 PM CST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* TIMING...RAIN AND A LIGHT MIX OF RAIN AND SNOW IS EXPECTED
  FRIDAY MORNING. SNOW SHOULD DEVELOP BY MID AFTERNOON AND CONTINUE
  THROUGH MID EVENING.

* SNOW ACCUMULATIONS...3 TO 5 INCHES

* WINDS...NORTHEAST 10 TO 20 MPH WILL INCREASE TO 15 TO 30 MPH 
  AND GRADUALLY SHIFT TO THE NORTH...THEN NORTHWEST LATER FRIDAY 
  NIGHT. 

* IMPACTS...DETERIORATING TRAVEL CONDITIONS ARE EXPECTED FROM 
  THE HEAVY SNOW. SNOW COVERED ROADS...AND REDUCED VISIBILITIES 
  ARE EXPECTED FOR THE EVENING RUSH HOUR. SOME THUNDER SNOW IS 
  ALSO POSSIBLE LATE FRIDAY AFTERNOON AND EARLY FRIDAY EVENING 
  OVER THE SOUTHEAST...WHICH COULD LEAD TO 2 INCH AN HOUR SNOW 
  RATES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this winter storm watch went out at Mar 1, 3:36 AM CST, 7 hours 30 minutes earlier.

Area forecast discussion, Mar 1, 3:36 AM CST, 7 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
336 AM CST THU MAR 1 2012

UPDATED TO ADD AVIATION SECTION

.TODAY AND TONIGHT...FORECAST CONFIDENCE MEDIUM.

WATER VAPOR IMAGERY SHOWING MULTIPLE SHORT WAVES EMBEDDED IN
BROAD UPPER TROUGH OVER THE NW U.S...WITH ONE LEAD SHORT WAVE
EJECTING OUT INTO THE NORTHERN PLAINS...AND ANOTHER OVER SRN
WYOMING/NRN COLORADO.

WEAK SHORT WAVE RIDGING OVER THE EASTERN DAKOTAS AND WESTERN
MINNESOTA. LIGHT RADAR RETURNS IN EASTERN MINNESOTA ASSOCIATED
WITH LAST SHORT WAVE TROUGH DROPPING SE AROUND BACK OF DEPARTING
CLOSED LOW OVER NORTHERN LOWER MICHIGAN AT 0630Z HAVE DISSIPATED.

TODAY...CLOUDS THE EARLY PROBLEM. MOIST LOW-LEVEL RH FIELDS AND
STEEP LOW LEVEL LAPSE RATES SHOW CLOUDS WILL BE SLOW TO
CLEAR...WITH MID-LEVEL MOISTURE SPREADING IN ON DEVELOPING 850-700
MB WARM AIR ADVECTION TOWARD 00Z FRIDAY AS LOW-LEVELS DRY OUT.
PULLED TEMPS DOWN A BIT FROM PREVIOUS FORECAST.

TONIGHT...UPPER DIVERGENCE SPREADS OVER SRN WI THIS EVENING AS
LEFT EXIT REGION OF UPPER JET NOSES INTO NRN ILLINOIS...WITH A
STRONGER JET MAX APPROACHING BY 12Z FRIDAY. COMBINATION OF
ISENTROPIC LIFT WITH 10-20MB CONDENSATION PRESSURE DEFICITS AND
CVA FROM VORT MAX APPROACHING FROM THE SOUTHWEST PRODUCING STRONG
OMEGA ABOVE 700 MB AFTER 06Z. WILL BRING PRECIPITATION IN FROM
WEST TO EAST WITH SATURATION OF DRY LOW LEVELS. PRECIP TYPE IS
TRICKY WITH A RAIN/SNOW MIX TO START...CHANGING TO ALL SNOW IN THE
NW 1/2 OF FORECAST AREA. ...WITH TEMPS WARM ENOUGH BELOW 900 MB
SUPPORTING ALL RAIN IN THE SE. HOWEVER...EVAPORATIVE COOLING COULD
BRING RAIN/SNOW TO THE SOUTHEAST AFTER 09Z. INITIAL QPF IS
LIGHT...SO ONLY EXPECTING AROUND 1/2 INCH OF ACCUMULATIONS BY
FRIDAY MORNING.

.SHORT TERM...FRIDAY THROUGH SATURDAY NIGHT...FORECAST CONFIDENCE
MEDIUM.

CONTINUED TO FOLLOW THE GFS/ECMWF FOR THE FRIDAY AND FRIDAY NIGHT
LOW MOVING THROUGH THE REGION. CYCLOGENESIS WITH THE LOW OCCURS AS
IT SHIFTS NORTHEAST FROM MISSOURI TO SOUTHERN LOWER MICHIGAN/FAR
NORTHWEST OHIO. POTENT VORTICITY MAXIMUM CONTINUES TO SHIFT
NORTHEAST INTO THE AREA DURING THE AFTERNOON FRIDAY...WITH A
TRAILING SHORTWAVE TO THE NORTHWEST. THESE SETUPS CAN INTENSIFY
THE LEAD VORTICITY MAXIMUM AND GIVE US MORE QPF THAN EXPECTED.

GIVEN THE COLDER AIR MOVING INTO THE AREA DURING THE AFTERNOON
FRIDAY...THERE IS CONCERN THAT SEVERAL INCHES OF SNOW COULD OCCUR
DURING THE EVENING RUSH HOUR FRIDAY/FRIDAY EVENING. FOR NOW...HAVE
HIGHER END POPS GOING WITH A RAIN TO SNOW TRANSITION FROM
NORTHWEST TO SOUTHEAST. LIGHT SNOW COULD CONTINUE FRIDAY NIGHT
UNTIL SYSTEM MOVES OUT. HAVE 2 TO 3 INCHES NORTH...TO UNDER AN
INCH SOUTHEAST. STAY TUNED...

.LONG TERM...SUNDAY THROUGH WEDNESDAY...FORECAST CONFIDENCE MEDIUM.

ANOTHER UPPER LEVEL DISTURBANCE SLIDES SOUTHEAST THROUGH THE AREA
ON SUNDAY INTO SUNDAY NIGHT. SOME LOW LEVEL MOISTURE LINGERS ON
SUNDAY IN GFS FORECAST SOUNDINGS...SO LEFT LOW END POPS FOR LIGHT
SNOW SHOWERS.

HIGH PRESSURE THEN SLIDES EAST ACROSS THE REGION SUNDAY NIGHT AND
MONDAY...BRINGING QUIET WEATHER. STRONG WARM AIR ADVECTION
CONTINUES TO BE DEPICTED BY THE GFS AND ECMWF OVER THE REGION
MONDAY NIGHT INTO WEDNESDAY. THIS SHOULD BRING WARMER TEMPERATURES
INTO THE REGION...WITH HIGHS WELL INTO THE 50S ON TUESDAY AND INTO
THE 50S WEDNESDAY.

NEXT SYSTEM THEN MOVES INTO THE REGION WEDNESDAY...BRINGING NEXT
CHANCES FOR PRECIPITATION. LOOKS WARM ENOUGH FOR RAIN AND POSSIBLY
A FEW THUNDERSTORMS WEDNESDAY.

&&

.AVIATION/12Z TAFS/...

WITH SOUNDINGS HANGING ON TO LOW-LEVEL MOISTURE FOR MOST OF THE
DAY...WILL KEEP BKN-OVC MVFR CIGS INTO THE EARLY AFTERNOON IN THE
EAST...AND LIFT TO VFR AT MSN AROUND 18Z. DAYTIME WARMING COULD MIX
CIGS TO VFR SOONER...BUT LOW CONFIDENCE THAT WILL HAPPEN BEFORE NOON
WEST AND MID-AFTERNOON EAST.

AS LOW CLOUDS EXIT...MID-LEVEL CLOUDS AHEAD OF NEXT SYSTEM
OVERSPREAD REGION. NO PRECIPITATION EXPECTED UNTIL AFTER 06Z FRIDAY.
WILL START AS A RAIN/SNOW MIX AT MSN...GOING OVER TO ALL SNOW BY
09Z. EASTERN TAF SITES WILL SEE ALL RAIN...OR A RAIN/SNOW MIX
DEPENDING ON AMOUNT OF EVAPORATIVE COOLING WITH ONSET OF
PRECIPITATION. LITTLE TO NO ACCUMULATIONS IN THE EAST...WITH MSN
GETTING AROUND 1/2 INCH OF SNOW BY 12Z FRIDAY.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

TODAY/TONIGHT AND AVIATION/MARINE...REM
FRIDAY THROUGH WEDNESDAY...WOOD
Hazardous weather outlook, Mar 1, 3:58 AM CST, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
358 AM CST THU MAR 1 2012

WIZ046-047-051-052-056>060-062>072-021000-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
358 AM CST THU MAR 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MIXED PRECIPITATION FOLLOWED BY ACCUMULATING SNOW WILL BE POSSIBLE
IN PARTS OF SOUTHERN WISCONSIN FRIDAY AND FRIDAY NIGHT. THE BULK
OF THE SNOW ACCUMULATIONS WILL OCCUR DURING THE FRIDAY EVENING
RUSH HOUR...CREATING TRAVEL PROBLEMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED IN THE NEXT SEVEN DAYS.
SNOWFALL REPORTS ARE ALWAYS APPRECIATED.

LMZ643>646-021000-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
358 AM CST THU MAR 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE FRIDAY INTO SATURDAY
DUE TO GUSTY WINDS AS LOW PRESSURE TRACKING FROM MISSOURI INTO
LOWER MICHIGAN AND EVENTUALLY CANADA.

ANOTHER ROUND OF SMALL CRAFT ADVISORY CONDITIONS WILL LIKELY OCCUR
FROM MONDAY NIGHT THROUGH WEDNESDAY AS BREEZY SOUTH WINDS DEVELOP
DUE TO STRONG LOW PRESSURE MOVING EAST ACROSS CANADA.

REM
WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 3:22 PM CSTGale WatchMKX13 hr
Mar 1, 3:22 PM CSTSmall Craft AdvisoryMKX26 hr

Nearby

Winter Storm Watches in Wisconsin, 2012Every winter storm watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.